Alert archive / Colorado / Frost Advisories in 2011
Frost Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Oct 9, 2011, 7:47 PM MDT for Cheyenne County, Kit Carson County, Colorado; Sherman County, Wallace County, Kansas. It took effect at Oct 10, 2011, 12:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2011, 7:47 PM MDT (01:47 UTC)
- In effect from
- Oct 10, 2011, 12:00 AM MDT
- Expired
- Oct 10, 2011, 6:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Sherman County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
732 WWUS73 KGLD 100147 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 747 PM MDT SUN OCT 9 2011 COZ091-092-KSZ013-027-101200- /O.NEW.KGLD.FR.Y.0005.111010T0600Z-111010T1200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...SHARON SPRINGS 747 PM MDT SUN OCT 9 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT MONDAY. * TIMING/DURATION...PATCHY FROST WILL DEVELOP AFTER MIDNIGHT AND PERSIST THROUGH THE EARLY MORNING HOURS. FROST IS MOST LIKELY IN LOW LYING AREAS. * TEMPERATURE INFO...LOW TEMPERATURES OF 32 TO 36 DEGREES ARE EXPECTED. THE COLDEST TEMPERATURES ARE EXPECTED IN LOW LYING AREAS AND AROUND THE FLAGLER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
1 follow-up statement
300 WWUS73 KGLD 101151 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 551 AM MDT MON OCT 10 2011 COZ091-092-KSZ013-027-101300- /O.EXP.KGLD.FR.Y.0005.000000T0000Z-111010T1200Z/ KIT CARSON-CHEYENNE CO-SHERMAN-WALLACE- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...SHARON SPRINGS 551 AM MDT MON OCT 10 2011 ...FROST ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... TEMPERATURES WILL BEGIN TO WARM AFTER SUN RISE. THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 9, 5:05 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 9, 5:05 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 505 PM MDT SUN OCT 9 2011 .DISCUSSION... 313 PM MDT SUN OCT 9 2011 FORECAST PROBLEMS WILL BE HOW FAST DOES PRECIPITATION END/CLEARING BEGIN TONIGHT WITH ITS AFFECTS ON MINS...HOW TO MODERATE/WARM TEMPERATURES THROUGH THE REMAINDER OF THE SHORT TERM...AND WINDS ON WEDNESDAY. SATELLITE CONTINUING TO SHOW A PROGRESSIVE FLOW/WAVE TRAIN FROM THE PACIFIC INTO WESTERN NORTH AMERICA THAT TRANSITIONS TO A MORE AMPLIFIED FLOW FROM THE CENTER OF THE COUNTRY INTO THE WESTERN ATLANTIC. ELONGATED UPPER LOW/TROUGH BEGINNING TO LIFT AS SYSTEM NEAR THE PACIFIC NORTHWEST APPROACHES. DEEP MOISTURE AND LIFT STILL REMAIN AHEAD OF THIS SYSTEM WITH DRYING/RIDGING TAKING PLACE BEHIND IT. AT JET LEVEL...THE NAM WAS DOING A LITTLE BETTER THAN THE GFS ON THE JET ASSOCIATED WITH THE UPPER SYSTEM JUST TO OUR WEST. SATELLITE AND UPPER AIR ANALYSIS SHOWS THAT THE GFS/CANADIAN ARE DOING A LITTLE BETTER THAN THE UKMET. AT THE SURFACE...THE ECMWF/SREF WERE DOING SLIGHTLY BETTER THAN THE NAM. OVERALL ON THE LOW LEVEL THERMAL FIELD...THE GFS AND UKMET WERE DOING SLIGHTLY BETTER THAN THE ECMWF. ALL THE MODELS TENDED TO BE COOL NEAR OUR AREA WITH THE CANADIAN AND THE NAM THE COOLEST. TONIGHT...UPPER SYSTEM WILL FINALLY LIFT OUT TONIGHT...TAKING WITH IT THE PERSISTENT BAND OF LIGHT RAIN THAT HAS BEEN IN THE EASTERN FORECAST AREA TODAY. MODELS SUGGEST SKIES WILL CLEAR FROM SOUTHWEST TO NORTHEAST...WITH SOME SUPPORT FROM SATELLITE IMAGERY. IF THAT HAPPEN...THE CLEAR SKIES COMBINED WITH LIGHT WINDS WILL RESULT IN EXCELLENT RADIATIONAL COOLING CONDITIONS. DEW POINT DEPRESSIONS ARE ALREADY QUITE LOW DUE TO LIMITED HEATING TODAY...SO IT WILL NOT TAKE MUCH TO SATURATE. NAM AND SREF PROBABILITIES SUPPORT A MENTION OF FOG AND THAT MAKES SENSE GIVEN THE EXPECTED CONDITIONS. GIVEN THE HIGHER DEW POINTS THINK A FROST WILL BE NARROWLY AVOIDED ONCE AGAIN...WITH LOW TEMPERATURES IN THE MIDDLE TO UPPER 30S...COLDEST IN THE WEST. 024 MONDAY/MONDAY NIGHT...PATCHY FOG WILL BURN OFF IN THE MORNING. OTHERWISE SHOULD SEE OF PLENTY OF SUN. LIGHT AND VARIABLE WIND FIELD WILL NOT HELP IN THE WARMUP. MODEL GUIDANCE SIMILAR SO TENDED TOWARD THE COOLER. PREFRONTAL TROUGH MOVES INTO THE WESTERN/CENTRAL PORTION NEAR 12Z. MADE THE MINS COOLER IN THE FAR WEST WHERE EXPECT THE WINDS WILL DROP OFF. WILL HAVE TO WATCH THIS PERIOD WHERE THE POTENTIAL OF EVEN COOLER MINS WILL OCCUR. TUESDAY/TUESDAY NIGHT...AS SHOWN YESTERDAY A RATHER STRONG JET/LEFT FRONT QUADRANT OF AN APPROACHES THE AREA DURING THE DAY. AT THE VERY LEAST IT SHOULD CAUSE AN INCREASE IN CLOUDS...ESPECIALLY OVER THE NORTHERN AND WESTERN PORTIONS OF THE AREA...BY LATE IN THE MORNING. PREFRONTAL TROUGH WITH VARIABLE TO UPSLOPE DIRECTION WINDS OCCURS. THAT COMBINED PROBABLY WILL KEEP MAXES FROM CLIMBING TOO MUCH. SO TRENDED TOWARD THE COOLER GUIDANCE. FRONT MOVES THROUGH DURING THE NIGHT WITH DOWNWARD MOTION MOVING IN BEHIND NORTHERN UPPER TROUGH. SHOULD KEEP THINGS MIXED AND A LITTLE WARMER THAN GUIDANCE. WEDNESDAY/WEDNESDAY NIGHT...NAM STILL HAS THE LEFT FRONT OF THE JET AFFECTING THE AREA THROUGH THE AFTERNOON WITH REMAINING OUTPUT TO THE EAST OF THE AREA. LOOKS LIKE THERE WILL BE PLENTY OF SUN WITH DECENT DOWNWARD MOTION DURING THE DAY. THERE WILL BE SOME GOOD LAPSE RATES IN PLACES AS WELL. SHOULD BE A BREEZY TO WINDY DAY AND THE FLOW/PATTERN IN PLACE IS REASONABLE TO GET STRONG WINDS. WILL NEED TO WATCH FOR THIS PERIOD FOR EVEN WINDIER CONDITIONS. WENT TOWARD THE COOLER GUIDANCE BUT COLD AIR ADVECTION WILL BE OFFSET BY DOWNSLOPE WINDS AND SUNSHINE. LOWS SHOULD BE CHILLY AGAIN WITH LOW DEWPOINTS AND DECREASING WINDS. THURSDAY THROUGH SUNDAY...SOME DISAGREEMENT IN THE MODEL OUTPUT ESPECIALLY DURING THE WEEKEND. MODELS STILL SHOW A SYSTEM DIGGING INTO THE NORTH CENTRAL/GREAT LAKES REGION AT THE BEGINNING OF THE PERIOD WITH DIFFER DEGREES OF STRENGTH/POSITION. THE OLD ECMWF WAS COMPLETELY OUT OF PHASE WITH THE NEW GFS. AM CONTENT IN LEAVING THE GRIDS AS IS SINCE THERE IS SUCH DISAGREEMENT. NEW GRIDS HAVE SLIGHT CHANCE POPS IN THERE SATURDAY NIGHT AND SUNDAY AND SEE NO PROBLEM WITH THAT. AFTER A COOL DOWN AT THE BEGINNING OF THE PERIOD THERE LOOKS TO BE A GENERAL WARMING TREND AND ALSO SEE NO PROBLEM WITH THAT. THANKS TO ALL WHO COLLABORATED. BULLER && .AVIATION... 504 PM MDT SUN OCT 9 2011 FOR THE 00Z TAFS...CEILINGS ARE MOVING NORTHEASTWARD OUT OF THE REGION...WHICH HAS CAUSED MVFR CEILINGS TO DEPART KGLD. KMCK HAS REMAINED VFR TODAY WITH HIGHER CEILINGS THAN KGLD...AND CEILINGS AT KMCK SHOULD DEPART EARLY IN THE PERIOD AS LONG AS THE UPPER TROUGH CONTINUES TO MOVE AT ITS CURRENT SPEED. WITHOUT CLOUD COVER...THE TERMINALS WILL MORE EASILY RADIATE AND COOL TONIGHT...MAKING FOG A CONCERN OVERNIGHT AND INTO TOMORROW MORNING. KMCK HAS A MUCH LOWER DEW POINT DEPRESSION THAN KGLD...AND ALSO RECEIVED RAIN TODAY...SO AM MORE CONFIDENT ABOUT FOG IMPACTING THE TERMINAL AT KMCK. FOG WILL DISSIPATE BY LATE MORNING AS MIXING INCREASES. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Oct 9, 5:16 AM MDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 516 AM MDT SUN OCT 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 516 AM MDT SUN OCT 9 2011 /616 AM CDT SUN OCT 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ALTHOUGH WATER LEVELS IN THE NORTH FORK OF THE SOLOMON RIVER IN NORTON COUNTY KANSAS ARE EXPECTED TO FALL BELOW FLOOD STAGE TODAY...SOME MINOR LOWLAND FLOODING IS STILL POSSIBLE. REFER TO RIVER AND FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FS
Nearby
Frost Advisories in Colorado, 2011Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.